MAUDE Adverse Event Report: ABBOTT VASCULAR XACT CAROTID; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR XACT CAROTID; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 82092-01
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure performed was a carotid endarterectomy surgery.An 8x30mm xact self-expanding stent system (sess) was advanced to the left common carotid artery, and deployment was initiated.After one or two rotations of the deployment actuator, the stent jumped forward into the aortic arch but remained on an unspecified guide wire.The stent was retrieved with a snare, and an unspecified, off-label balloon-expandable stent was used to successfully complete the procedure.There were no adverse patient sequelae, but there was a clinically significant delay of 15-20 minutes in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported malposition of the stent could not be confirmed due to the stent already being fully deployed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents.The investigation was unbale to determine a cause for the reported difficulties.It is likely that the shaft kink occurred during advancement in the anatomy.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
XACT CAROTID
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9606892
Report Number2024168-2020-00774
Device Sequence Number16829078
Product Code NIM
UDI-Device Identifier08717648010286
UDI-Public08717648010286
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P040038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number82092-01
Device Catalogue Number82092-01
Device Lot Number8110861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2020
Initial Date Received by Manufacturer 01/03/2020
Supplement Date Received by Manufacturer02/18/2020
Initial Report FDA Received Date01/20/2020
Supplement Report FDA Received Date03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR